Breathing difficulty after taking speed

Ask The Doctor > Questions & Answers > Breathing difficulty after taking speed

Patient: Hello i went to a party two nights ago and i stupidly took some speed with my friends and never slept all night i got home at eleven yesterday and felt very breathless i tool no notice for a while as i had a sore throat before that then my heart started racing and went to my own gp but i didnt tell her bout the drugs but she done an ecg and was fine but today every now and then i get stuck for breath how do i stop it??



Doctor: Speed is an amphetamine, a psychostimulant, which is commonly abused. Amphetamines present with many adverse side effect s like disorientation, agitation, chest pain, palpitation, nausea, vomiting, increased sweating and symptoms of stroke. The drug remains in the system for 7-48 hours depending on the urinary excretion of the drug.Since you did not show any toxic features of amphetamine poisoning and your ecg did not show evidence of dysrhythmia, only observation may be required. I would advice you to be truthful to your doctor, hiding certain facts can only lead to more harm. Refrain from taking speed in the future, take care.

Comments / Follow Ups

Guest: Hello
I am drinking too much how I can control it

Guest: Can you advise any yoga to control alchohol


Was this answer helpful?
Yes
No


Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment